# SDR JYDR20170321001

- Difficulty date: January 1, 2017
- Submitted: March 21, 2017
- Operation: General aviation
- Aircraft: N217AC
- Make and model: Skrsky S64E
- Aircraft serial: 64064
- Aircraft time: 12,205 hours, 12,044 cycles
- Engine: Pwa JFTD12A4A
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Gearbox
- Part number: 643520400065
- Part serial: A6037
- Condition: Failed
- Location: Main Rotor
- Part time: 14,144 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A NORMAL START PROCEDURE, WITH THE NR 1 ENGINE AT GROUND IDLE AND JUST PRIOR TO THE ROTOR BRAKE BEING RELEASED, A FAILURE OCCURRED IN THE MAIN GEARBOX THAT ALLOWED MOMENTARY ROTATION AND SUBSEQUENT LOCKING OF THE MGB. THE ROTOR SYSTEM BARELY MOVED BEFORE SUDDEN STOPPAGE EVENT OCCURRED DUE TO LOCKING FORCES IN THE MGB.  THE TAIL ROTOR ENGAGED MOMENTARILY AT THE TIME OF INITIAL ROTATION BEFORE AN UNDERMINED SEQUENCE OF FAILURES RESULTED IN THE NUMBER 7 DRIVESHAFT FAILED BY TWISTING OPEN, MULTIPLE COUPLINGS BEING DISTORTED IN THE TAIL ROTOR DRIVE LINE, THE TAIL ROTOR OUTPUT DRIVE FAILING AT THE MGB, DAMAGE TO THE INPUT COUPLING ON THE NR 1 MGB INPUT AND POCKET DAMAGE FOUND ON 4 OF THE 6 MAIN ROTOR BLADES ON THE TRAILING EDGE OF THE POCKETS PRIMARILY BUT NOT LIMITED TO MID SPAN LOCATIONS.  THERE ARE NO PREVIOUS KNOW FAILURES OF THIS TYPE.
